MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redt2740 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the catheter had a hole in the line that caused all the saline to leak out and not allow the sherlock to pick up the signal from the catheter.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: this complaint is unconfirmed because the issue could not be reproduced on the returned sample.The product returned for evaluation was a 4fr d/l powerpicc catheter.The catheter was received in two segments.The proximal segment contained the luer adaptors, extension legs, molded suture hub and the catheter to the 13cm depth marking.The other piece of returned material was the catheter tubing from just proximal of the 35cm depth marking to past the 54cm depth marking.The catheter shaft from the 14cm depth marking through the 34cm depth marking was not returned for evaluation.Red residual material was seen within both lumens and the proximal segment appeared to hold a curved radius in the catheter tubing around the 2cm depth marking.A circumferential impression was seen and felt at the 2cm and 52cm depth markings.When the catheter was manipulated by the investigator, the catheter would preferentially kink in these locations.It is likely that the catheter had been kinked previously.Microscopic examination of the ends of all the tubing fragments were examined and contained regular striations and a glossy veneer.It appeared that all the tubing ends had been cut with a sharp instrument.When an attempt was made to flush the proximal catheter segment with water from a 12cc syringe, the purple lumen was patent to infusion.Initially the red lumen was occluded.Residual material was flushed out and then the lumen became patent.When an attempt was made to flush the distal catheter segment with water from a 12cc syringe, both lumens were patent to infusion.The distal ends of the catheter segments were clamped, and the catheter segments were flushed against the occlusions.No leaks were detected in either catheter segment.As no leaks were detected, this complaint will be considered unconfirmed at this time.It is unknown if the leak occurred in the catheter tubing segment that was not returned for evaluation.Possible contributing factors that can lead to a leak in the catheter include sharp instrument damage, material fatigue, tensile (pulling) damage, and over-pressurization.H3 other text : evaluation findings are in section h.11.

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10759225
Report Number3006260740-2020-20288
Device Sequence Number4177538
Product Code LJS
UDI-Device Identifier00801741134166
UDI-Public(01)00801741134166
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108PD
Device Lot NumberREDT2740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;